Alert archive / Nebraska / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 297, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 11, 2020, 3:57 PM MDT for Chase County, Perkins County, Nebraska. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 11, 2020, 3:57 PM MDT (21:57 UTC)
- Expired
- Aug 11, 2020, 5:00 PM MDT
- In force
- 63 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Chase County, NE, Perkins County, NE
The radar
The Goodland radar (KGLD), 147 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.0 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1078 J/kg
- Mixed-layer CIN
- -402 J/kg
- Mixed-layer LCL
- 1120 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 201 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 2:13 PM MDT, 1 hour 44 minutes earlier.
Area forecast discussion, Aug 11, 2:13 PM MDT, 1 hour 44 minutes before
Area Forecast Discussion National Weather Service North Platte NE 313 PM CDT Tue Aug 11 2020 .SYNOPSIS... Issued at 313 PM CDT Tue Aug 11 2020 At 20Z, surface low pressure extended from far eastern WY south along the Front range of CO. Storms have already initiated east of this leeside surface trough into the western panhandle and near Akron CO. Isolated elevated still lingered over the central Sandhills. temperatures have risen above 90 near and west of Highway 83 to as warm as 96 at Imperial, with mid 80s further east. && .SHORT TERM...(This evening through Wednesday night) Issued at 313 PM CDT Tue Aug 11 2020 Tonight... Storms initially near and west of Highway 61 will spread east mainly across north central Nebraska. This has been indicated by the HRRR, RAP and NAMNest models. Further south across southwest Nebraska into Custer County, POPs were lowered to a slight chance or isolated coverage. All the activity should begin to diminish after 03Z and exit the eastern areas soon after 06Z. There is a Slight Risk for severe storms for areas west of Ogallala through Springview and a marginal Risk to the east. Damaging winds looks to be the greater threat, although large hail to 1 inch diameter also possible. Wednesday and Wednesday night... A disturbance currently in eastern Utah will reach the western Sandhills Wednesday afternoon. Strong heating with highs reaching the mid and upper 90s over the western Sandhills along with a surface dryline in place will be a focus area for storm initiation. MUCAPEs west of Highway 83 1500-2500 J/KG and 2500-5000 J/KG to the east, modest deep layer shear 20-25KT, and steep mid level lapse rates would support strong to severe storms soon after initiation. A slight risk for severe storms is forecast from southern Cherry County southeast across most of southwest and central Nebraska. This has consistently been indicated by the GFS and ECMWF the past few days. An organized thunderstorm cluster may form, with an increasing damaging wind threat southeastward during the evening. .LONG TERM...(Thursday through Tuesday) Issued at 313 PM CDT Tue Aug 11 2020 Thursday through next Tuesday... Thunderstorm development late Thursday afternoon is conditional, and contingent upon a fairly strong cap breaking. Forecast soundings indicate CIN weakening to 150 to over 300 J/KG while SBCAPEs range from 2500-near 5000 J/KG. Deep layer shear is also weak at 10-15KT. Not expected any thunderstorm development at this time, for a dry forecast. On Friday, a weak front will move through most of the area, with a slight chance for storms Friday evening across eastern areas. Saturday, a trough moving across the Northern Plains will bring a weak cold front into the area for afternoon and overnight chances. This will bring a cooldown to the 80s for Sunday through Tuesday. The period look mainly dry as northwest flow becomes established, from an upper ridge intensifying across the Desert Southwest and an upper trough deepens across the Great Lakes/Midwest. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1226 PM CDT Tue Aug 11 2020 VFR conditions are expected through the forecast period outside of thunderstorms which are expected to develop later this afternoon into the early evening. Have included thunder in the VTN TAF but left out of LBF due to uncertainty with respect to southward extent. Cannot rule out MVFR and possibly brief IFR CIGs and visibility in these thunderstorms to go along with the threat for erratic gusty winds and hail. Activity will wind down by late this evening with the expectation for LLWS to develop for the early morning hours Wednesday. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Roberg SHORT TERM...Roberg LONG TERM...Roberg AVIATION...Jurgensen
Hazardous weather outlook, Aug 11, 1:44 PM MDT, 2 hours 13 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 244 PM CDT Tue Aug 11 2020 NEZ004>010-022>029-035>038-056>059-069>071-094-121945- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 244 PM CDT Tue Aug 11 2020 /144 PM MDT Tue Aug 11 2020/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...THIS AFTERNOON AND TONIGHT. Isolated to scattered thunderstorm chances increase through the late afternoon into the evening hours. Some storms may become strong to severe with large hail, damaging winds, and locally heavy rainfall the main concerns. Though the threat is low, an isolated tornado cannot be ruled out. The area of greatest concern for these hazards is generally west of an Ogallala to Sparks line. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Strong to severe thunderstorms will be possible again Wednesday afternoon and evening, mainly across the southern Sandhills into portions of southwest Nebraska. Large hail, damaging winds, and locally heavy rainfall are the main concerns. Additional low-end chances for rain and thunderstorm exist daily from Thursday through Monday. The threat for severe weather during this time frame appears low. .SPOTTER INFORMATION STATEMENT... Please relay any information about observed severe weather to the NWS. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 4:10 PM MDT | Special Weather Statement | LBF | Sheridan | 50 min |
| Aug 11, 4:16 PM MDT | Special Weather Statement | LBF | Deuel | 44 min |
| Aug 11, 4:41 PM MDT | Special Weather Statement | LBF | Garden | 34 min |
| Aug 11, 4:48 PM MDT | Special Weather Statement | LBF | Chase | 42 min |
| Aug 11, 4:51 PM MDT | Special Weather Statement | LBF | Sheridan | 39 min |
| Aug 11, 4:54 PM MDT | Severe Thunderstorm Warning | LBF | Chase | 51 min |
| Aug 11, 5:15 PM MDT | Special Weather Statement | LBF | Grant | 45 min |
| Aug 11, 5:22 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 38 min |
| Aug 11, 5:37 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Garden, Grant, Hooker, Sheridan | 53 min |
| Aug 11, 5:46 PM MDT | Special Weather Statement | LBF | Hayes | 44 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.